The latest research & treatment news about Hepatitis C infection, diagnosis, symptoms and treatment.

Previous

Is Your Sex Life Over if You Have Hep C?

Back to News Homepage

Next

Interferon-Free Hep C Combos to Watch for in 2013

Setback for Incivek

December 21, 2012

Print this page

Now burdened with a mandatory black box warning, the Hepatitis C drug Incivek could lead to a potentially fatal skin rash.

Vertex’s Hepatitis C Drug Receives Another Blow With FDA Warning

Published December 19, 2012

Dow Jones Newswires

The Food and Drug Administration on Wednesday placed a new label on Vertex Pharmaceuticals Inc.’s (VRTX) hepatitis C drug Incivek, warning patients that the drug has caused fatal skin rashes in some patients.

Two patients died after developing severe skin rashes while taking Incivek, used to treat the viral liver disease, the FDA said. The warning label, known as a “black box warning” for its prominent placement and black border, is the most serious warning issued by the regulator, and is a further blow to Vertex’s hepatitis C program.

Continue reading this entire article:http://www.foxbusiness.com/news/2012/12/19/vertex-hepatitis-c-drug-receives-another-blow-with-fda-warning/

 

18 Comments
Share
Share

Previous

Is Your Sex Life Over if You Have Hep C?

Back to News Homepage

Next

Interferon-Free Hep C Combos to Watch for in 2013

Requirements for using and reposting articles

Comments

HepatitisCentral.com provides information regarding hepatitis and liver disease. Comments are available to the community in order to discuss these topics and obtain answers to questions through community members. The Editors at HepatitisCentral.com will not be responding to questions or comments posed in article comments.

  • FunFrank

    Its always something that comes up.

    • The truth should come out sooner than later! Gilead Sciences & Bristol-Myers drug combination (sofosbuvir + daclatasvir (without ribavirin) could save a lot of people from the brutality of current treatment (including Incivek). Shame on Gilead for refusing further collaboration because they don’t want to ‘share the profits’. We still have the petition going and now launched a website with a link to the petition, hoping to either shame Gilead into moving forward, or create enough noise about what this current treatment is doing to people that someone, perhaps the FDA, will listen. Website is HepC-Cured org. Please sign if you haven’t already, and tell others to sign it as well.
      Margaret Dudley
      HCV Coalition for The Cure

  • rose

    Just finished treatment with Incivek and interferon and ribavirin for 12 weeks and interferon and ribavirin alone for another 12 weeks. I have been free of HCV since week 2 of starting treatment. The Incivek made me want to sleep 18 hours a day (anemia) and feel sick all the time. The Interferon and riba added to that. But I am happy to be disease free – for now – we’ll see after 6 months. And I am practically back to my old energy levels and not sick. I had no rashes from Incivek – not one!

  • SeaWolf

    Big Pharma does it again………. Beware of their lies…..

    • Lotusdream

      This is not a lie!

  • Minister

    I wonder how accurate this report is. It sounded like the reporter had a few of the treatment facts ioncorrect.

    • Living out loud

      It’s–incorrect–can’t mess up that word haha.. And didn’t you read the others’ answers? You are very lucky that you had to stop Robin. Thank G-d my friend made it through wow. and glad I didn’t start yet. : )) Good luck and Happy Holidays. G-d bless.

  • Lotusdream

    I developed such a severe most horrible rash all over my body and my face looked like it was covered kind of like snowflakes. Tiny flecks of skin all over my face. It was beyond bizarre and I stopped treatment at that appointment and was sent to a dermatologist the next morning. It took at least a whole month. It was HELL!!!! I said that if the virus came back, I’d just assume die rather than go thru that treatment again. The virus is gone btw! After only 9 weeks tho. But it was a nightmare let me tell you! This was September 2011.

  • My husband did just fine & is free & clear of any related liver issues. I thank God for those who developed Incivek & for helping deliver him from all complications.

  • I did Incivek for only two weeks last Jan. I was a nonresponder and am a 1A. The drug made me so sick I threw up all day for two weeks solid until the doctor pulled me off of it. Nasty Nasty stuff.

  • nancy shapiro

    When I was on Incivek I came down with cellulitis and was hospitalized as I came down with a severe case. I was released in 3 days as the IV antibiotics worked well.

  • SmoothHead

    It’s been over a year since I finished my FOURTH round of treatment & having been one of the first patients at my HCV doctor’s practice to receive Incivek (insurance billed $88K!). VL bottomed out and I was cured! Then came my 6 month Fibrosure test (not covered by Humana because it’s considered “experimental”) & I’d relapsed. Thankfully, I no longer barf during TV ads about food or get dry heaves cooking dinner; however, I can still commence crying at the drop of a hat or any Hallmark moment on the tube, still have the “icicle death sweats” 5-10 times/day. The first 3 rounds of Tx produced little more than anemia/blood-letting (in Rd 3 only). Suffice it to say that as long as I’m asymptomatic, I’m not padding ANYONE’S bank account ANYMORE!! BTW I’ve never had ringworm in my life. Now, both thighs are covered & I just cleared it up in both palms… I’m very glad for those folks who clear AND STAY CLEARED, just be careful. First diagnosed non-A, non-B in ’83. Acquired from my uncle – Sam…

    • Erin

      I just quit the triple incivek treatment 30 days ago and I still don[t fee right. This was my second attempt still a non res ponder but my bank account is gone.l It is a scam and no one knows the long term affects. I felt my organs melting. I think quality of life has to be examined. I am a usually totally upbeat person but the week after I went into this deep deep sadness. Don’t have any support, doc dropped me the day the negative results came in. If you feel like support or want to shoot the breeze [email protected].

      • trotter

        I hope everyone w/Hepatitis C thinks of going on an antidepressant; I hope everyone BEFORE taking treatment does start an antidepressant. If you know you’re feeling “off” and it’s harder to handle things or remember things, etc. start one soon. Ask your doctor at the very least in these cases. Interferon messes w/your brain chemistry, Hepatitis C virus itself changes brain chemistry. Did you know the Pharm. Company will pay for your treatment if u have no insuranca? It’s great you have at least a web site support. All this we have to deal with is a major thing to have to go through, don’t feel bad to ask for help. We all need it. My heart goes out to you.

  • SteveC

    Finished therapy with Incivek, into my 12 weeks of Interferon and Ribiviren, Undetectable Hep-C viral load after 3 weeks. Doctors warned me if a rash appears let them know right away, Never had the rash and would’ve taken the chance either way.

  • Jag4rea

    I finished my 12 weeks of Incevek Dec 7th. I experienced severe rash all over my body. Between that, anemia and hemorrhoids I thought I was going to die. I was rushed to emergency and had to have 2 units of blood. Feeling much better now that I’m off that poison. Still on the Reb/interferon with minimal side effects. Itching is annoying but under control. I drink aloe Vera juice and keep my body moisturized daily. I’m praying for you all to hang in there it’s worth living healthy.

  • pk

    What was the first blow, I took it and am interested in delayed side effects.

  • anne

    I found out about my hep c 5 years ago..started with viral count of 7,609,000…was in denial for a year and started milk thistle second year to this date…I have tried everything there is said for holistic approach . I read the results of interferon tx and scares me so…wow…I am holding for that Giliead Tx interferon-free…I am almost a vegetarian 90% of the time yet cheat on pepperoni pizza and a McDonalds hamburg but we all know that isn’t meat…so I eat all wheat products, fruit, nuts, brazil for selenum, cranberries,apple cider vinegar ALA, …I have added D-Mannose, soylecithin, B12, C , CoQ10, zinc, coral calcium, lemon water and too much sugar. I once tried the hydrogen peroxide but got so I couldn’t drink water for everything smelled of clorine…may try it again as I am now told my blood work shows high ammonia levels and they are telling me to hurry and get on TX…AAAhhhh they jus want the money or should I believe them….I am not delusional and not confused with symptoms of high ammonia which is 116…my viral load has come down to 1.460,000…in fact all my levels have gone down over the 5 years and now they say I have high protein levels also and need an ultrasound…I have not seen my report labs yet they did not send them..I did just come back from a visit with kids and pigged out on foods I should not eat like Kentucky Fried chicken had 3 pieces, eggs for breakfast and pizza…maybe too much protein at once…it was so good..thought I was well enough NOT…also I got a cold from my granddaughter , have been sick with flu and colds since Dec…I can’t get back on my feet … maybe my liver is going … any thoughts??..oh yeah i just turned 60…